Alert archive / Wyoming / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 11, 2010, 3:50 AM MDT. It took effect at Aug 11, 2010, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2010, 3:50 AM MDT (09:50 UTC)
- In effect from
- Aug 11, 2010, 12:00 PM MDT
- Expired
- Aug 11, 2010, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
255 WWUS85 KCYS 110950 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 350 AM MDT WED AUG 11 2010 ...RED FLAG WARNING FOR FIRE WEATHER ZONES 301...302 AND 306 FROM NOON TODAY THROUGH 7 PM THIS EVENING FOR HIGH WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES... .AN APPROACHING COLD FRONT WILL CREATE GUSTY TO STRONG SOUTHWEST WINDS TODAY ACROSS SOUTH CENTRAL AND CENTRAL WYOMING THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MID AND UPPER 80S ACROSS MUCH OF THE AREA WITH AFTERNOON HUMDITIES FALLING WELL BELOW 15 PERCENT. WINDS SHOULD BEGIN TO WEAKEN TOWARDS SUNSET TODAY...BUT OVERNIGHT HUMIDITY RECOVERIES WILL REMAIN POOR. THE FUELS ARE DRY ENOUGH OVER EAST CENTRAL WYOMING AND THE NORTHERN LARAMIE RANGE TO SUPPORT LARGE FIRE GROWTH. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR WYOMING FIRE WEATHER ZONES 301...302 AND 306 FROM NOON THROUGH 7 PM THIS EVENING. WYZ301-302-112200- /O.UPG.KCYS.FW.A.0005.100811T1700Z-100812T0100Z/ /O.NEW.KCYS.FW.W.0007.100811T1800Z-100812T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- 350 AM MDT WED AUG 11 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 302... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 301 AND 302. * WIND...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH FROM LATE MORNING THROUGH THE EARLY EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL BE BETWEEN 10 AND 15 PERCENT. * IMPACTS...THE COMBINATION OF THE VERY WARM TEMPERATURES...LOW HUMIDITIES...WINDY CONDITIONS AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD FROM LATE MORNING THROUGH EARLY EVENING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ306-112200- /O.NEW.KCYS.FW.W.0007.100811T1800Z-100812T0100Z/ UPPER NORTH PLATTE RIVER BASIN- 350 AM MDT WED AUG 11 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 306... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONE 306. * WIND...STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP LATE THIS MORNING. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH ARE EXPECTED. * HUMIDITY...RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO FALL TO BELOW 15 PERCENT. * IMPACTS...THE COMBINATION OF THE VERY WARM TEMPERATURES...LOW HUMIDITIES...WINDY CONDITIONS AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD FROM LATE MORNING THROUGH EARLY EVENING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
856 WWUS85 KCYS 112129 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 329 PM MDT WED AUG 11 2010 ...RED FLAG WARNING FOR FIRE WEATHER ZONES 301...302 AND 306 THROUGH 7 PM THIS EVENING FOR HIGH WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES... .AN APPROACHING COLD FRONT WILL CREATE GUSTY TO STRONG SOUTHWEST WINDS ACROSS SOUTH CENTRAL AND CENTRAL WYOMING THROUGH EARLY EVENING. TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 80S ACROSS MUCH OF THE AREA WITH MINIMUM HUMIDITIES FALLING WELL BELOW 15 PERCENT. WINDS WILL BEGIN TO WEAKEN TOWARDS SUNSET TODAY...BUT OVERNIGHT HUMIDITY RECOVERIES WILL REMAIN POOR. THE FUELS ARE DRY ENOUGH OVER EAST CENTRAL WYOMING AND THE NORTHERN LARAMIE RANGE TO SUPPORT LARGE FIRE GROWTH. THUS A RED FLAG WARNING CONTINUES FOR WYOMING FIRE WEATHER ZONES 301...302 AND 306 THROUGH 7 PM. WYZ301-302-306-120100- /O.CON.KCYS.FW.W.0007.000000T0000Z-100812T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN- 329 PM MDT WED AUG 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...302...AND 306... * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 301...302...AND 306. * WIND...SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH. * HUMIDITY...12 TO 15 PERCENT THROUGH 7 PM. * IMPACTS...THE COMBINATION OF THE VERY WARM TEMPERATURES...LOW HUMIDITIES...WINDY CONDITIONS AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HAHN
041 WWUS85 KCYS 120103 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 703 PM MDT WED AUG 11 2010 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...302 AND 306... WYZ301-302-306-120215- /O.EXP.KCYS.FW.W.0007.000000T0000Z-100812T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN- 703 PM MDT WED AUG 11 2010 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...302 AND 306... WINDS OVER SOUTH CENTRAL AND EAST CENTRAL WYOMING WILL CONTINUE TO DECREASE SLOWLY THIS EVENING WHILE RELATIVE HUMIDITIES SLOWLY INCREASE...ENDING THE CRITICAL FIRE CONDITIONS. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 11, 3:00 AM MDT, 50 minutes earlier.
Area forecast discussion, Aug 11, 3:00 AM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MDT WED AUG 11 2010
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
FORECAST CONCERNS IN THE SHORT TERM DEAL WITH GUSTY SOUTHWEST
WINDS LEADING TO CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF
THE CWA TODAY. SEE FIRE WEATHER FORECAST DISCUSSION BELOW.
CURRENTLY...WATER VAPOR IMAGERY SHOWING MUCH OF THE SOUTHWESTERN
U.S. IN VERY DRY AIR THIS MORNING. DEW POINTS ACROSS NORTHWESTERN
WYOMING IN THE UPPER 20S WITH LOW 30S ACROSS SOUTH CENTRAL
WYOMING. FURTHER EAST ACROSS THE NEBRASKA PANHANDLE...A MORE MOIST
AIR MASS LOOKS TO BE IN PLACE WITH LOW TO MID 50 DEW POINTS BEING
REPORTED. FURTHER WEST...WATER VAPOR IMAGERY SHOWS OUR NEXT
FRONTAL SYSTEM CURRENTLY MOVING INTO EASTERN OREGON AND WESTERN
IDAHO.
FOR TODAY...AS FRONTAL SYSTEM CONTINUES TO PUSH EAST INTO EASTERN
IDAHO LATER THIS MORNING...GUSTY TO STRONG SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP WITH 700MB WINDS INCREASING TO 25 TO 30KTS
ACROSS OUR WESTERN COUNTIES. WITH VERY DRY AIR IN PLACE AND
DOWNSTREAM ACROSS COLORADO...DO NOT EXPECT ANY CONVECTION TO
DEVELOP TODAY. WINDS EAST OF THE LARAMIE RANGE SHOULD REMAIN QUITE
LOWER THAN OUT WEST. WENT WITH CONSMOS MODEL FOR TEMPERATURES
TODAY AS IT SEEMED TO DO THE BEST ON TEMPERATURES YESTERDAY. THIS
YIELDS TEMPERATURES IN THE UPPER 90S IN THE PANHANDLE TODAY WITH 100
DEGREES AT CHADRON. FURTHER WEST...UPPER 80S TO LOW 90S WILL BE
COMMON ACROSS SOUTHEAST WYOMING TODAY. WENT A LITTLE OVER GUIDANCE
ON LOWS TONIGHT AS WINDS ARE EXPECTED TO REMAIN UP THROUGH A GOOD
PORTION OF THE NIGHT.
FOR THURSDAY...LOW LEVEL MOISTURE ON THE INCREASE ACROSS WESTERN
COLORADO AHEAD OF THE FRONTAL SYSTEM EARLY THURSDAY MORNING.
MODELS PAINTING SOME LIGHT QPFS ACROSS SOUTH CENTRAL WYOMING LATE
TONIGHT INTO THURSDAY MORNING AND HAVE CONTINUE SLIGHT CHANCE POPS
FOR THIS AREA. LOOKS LIKE FROPA HERE IN SOUTHEAST WYOMING TO BE
AROUND NOON TIME OR SO THURSDAY. 700MB TEMPERATURES REALLY COOL
OFF AFTER FROPA...DROPPING FROM +14C EARLY THURSDAY AFTERNOON TO
+8C EARLY FRIDAY MORNING.
.LONG TERM...FRIDAY THROUGH TUESDAY
MODELS CONTINUE TO BE SIMILAR IN THE EXTENDED PERIOD AND DEPICT A
BIT OF A COOL DOWN FOR THE AREA. USED THE ECMWF FOR PRECIP FIELDS
THROUGH THE PERIOD. AN UPPER TROUGH WILL MOVE ACROSS THE FORECAST
AREA FRI WITH WEST FLOW DEVELOPING ALOFT BY AFTERNOON. A SECONDARY
COLD FRONT WILL MOVE ACROSS THE AREA FRI NIGHT WITH SURFACE WINDS
SHIFTING TO THE NE TO E AFTER FROPA. COLD AIR ADVECTION WILL
CONTINUE OVER THE CWA ON SAT WITH WEST FLOW CONT ALOFT. THE MOIST
LOW LEVEL UPSLOPE FLOW WILL RESULT IN A CHANCE OF SHOWERS AND
THUNDERSTORMS FROM SAT THROUGH SUN NIGHT...WITH HEAVIER RAIN
POSSIBLE IN THE NEB PANHANDLE DURING THIS TIME. A SHORT
WAVE...WHICH WILL MOVE SLOWLY ACROSS THE NORTHERN ROCKIES...WILL
FINALLY MOVE ACROSS THE FORECAST AREA ON MON. THIS WILL RESULT IN
A SLIGHT CHANCE OF THUNDERSTORMS FOR THE AREA. NW FLOW WILL
DEVELOP ALOFT MON NIGHT AS THE SHORT WAVE MOVES TO THE EAST AND
WILL CONT THROUGH TUES. THE MODELS HINT AT ANOTHER COLD FRONT
MOVING ACROSS THE AREA DURING THIS TIME. HIGH TEMPERATURES WILL BE
AROUND NORMAL ON FRIDAY...THEN 3 TO 6 DEGREES BELOW NORMAL FOR SAT
THROUGH TUES.
&&
.AVIATION...12Z TAFS. VFR CONDITIONS WILL PREVAIL ACROSS THE AREA
THROUGH WEDNESDAY NIGHT.
&&
.FIRE WEATHER...
SOUTHWEST WINDS WILL BE ON THE INCREASE LATE THIS MORNING ACROSS
SOUTH CENTRAL AND CENTRAL WYOMING AHEAD OF A SLOW MOVING COLD
FRONT APPROACHING FROM THE NORTHWEST. WIND GUSTS AS HIGH AS 35 MPH
WILL BE LIKELY ACROSS CARBON...CONVERSE AND NORTHERN ALBANY
COUNTIES THIS AFTERNOON. HUMIDITIES IN THE LOW TO MID
TEENS...COMBINED WITH THESE WINDS AND WARM TEMPERATURES WILL RAISE
THE FIRE WEATHER THREAT ACROSS THESE AREAS. A RED FLAG WARNING
WILL MOST LIKELY BE ISSUED WITH THE MORNING PACKAGE FOR FIRE
WEATHER ZONES 301...302 AND 306. SIMILAR CONDITIONS WILL BE
POSSIBLE THURSDAY AFTERNOON...THOUGH AFTERNOON HUMIDITIES SHOULD
REMAIN UP IN THE UPPER TEENS. A PRETTY STRONG WIND SHIFT IS
EXPECTED AS THE FRONT MOVES THROUGH THURSDAY AFTERNOON. GUSTY
NORTHWEST WINDS WILL THEN PERSIST INTO THURSDAY EVENING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
WYZ101-WYZ102-WYZ103.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM/AVIATION...KMDHazardous weather outlook, Aug 10, 11:20 PM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1120 PM MDT TUE AUG 10 2010 NEZ002-003-019>021-054-055-095-096-WYZ102-103-106>108-112-114>119- 111100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SIERRA MADRE RANGE-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1120 PM MDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-104-105-109>111-113-111100- CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- 1120 PM MDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BOTH WEDNESDAY AND THURSDAY AFTERNOON AHEAD OF A LOW PRESSURE SYSTEM SLOWLY MOVING TOWARDS THE AREA FROM THE NORTHWEST. THESE GUSTY WINDS WILL COMBINE WITH LOW AFTERNOON HUMIDITIES AND VERY WARM TEMPERATURES TO CREATE AN ELEVATED FIRE WEATHER CONDITION FOR AREAS MAINLY WEST OF THE LARAMIE RANGE DURING THE AFTERNOON HOURS WEDNESDAY AND THURSDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR CENTRAL WYOMING FOR WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:34 PM MDT | Fire Weather Watch | CYS | 5 hr |
Nearby
Red Flag Warnings in Wyoming, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.